Alert archive / California / High Wind Watches in 2014
High Wind Watch 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Nov 21, 2014, 2:01 PM PST. It took effect at Nov 22, 2014, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2014, 2:01 PM PST (22:01 UTC)
- In effect from
- Nov 22, 2014, 1:00 PM PST
- Expired
- Nov 22, 2014, 4:51 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Nov 21, 9:45 AM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Nov 21, 9:45 AM PST, 4 hours 16 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 945 AM PST FRI NOV 21 2014 .SYNOPSIS... A COOL AND UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS SOUTHWEST CALIFORNIA INTO THE WEEKEND AS A SERIES OF WEAK LOW PRESSURE SYSTEMS MOVE ACROSS THE REGION. HIGH PRESSURE ALOFT WILL BRING AN OFFSHORE FLOW PATTERN TO THE AREA EARLY NEXT WEEK ALONG WITH A WARMING AND DRYING TREND THAT WILL PERSIST THROUGH WEDNESDAY. && .UPDATE...MANY FIREWORKS AROUND THE COLBY FIRE AREA LATE LAST NIGHT WITH 40+ LIGHTNING FLASHES EITHER IN-CLOUD OR CLOUD-TO-GROUND AND BRIEF HEAVY DOWNPOURS...CAUSING SEDIMENT FLOWS AND A BUILD-UP OF MUD BELOW SAN GABRIEL DAM. THE UPPER LOW AND COLD AIR ALOFT TRACKED MUCH CLOSER TO LOS ANGELES COUNTY THAN MODELS INDICATED AND STORMS POPPED UP DIRECTLY UNDER THE COLD POOL. ONE GAUGE ABOVE THE COLBY FIRE HAD 0.19 INCH IN 3 MINUTES. THE LOW HAS MOVED TO SOUTHEAST CA EARLY THIS MORNING AND SKIES HAVE CLEARED OUT EXCEPT FOR MOISTURE STACKING UP ON THE NORTH SLOPES OF THE MOUNTAINS FROM NORTHWEST LOS ANGELES TO EASTERN SAN LUIS OBISPO COUNTIES. EXPECT A FEW LIGHT SHOWERS IN THESE AREAS INTO THE EARLY AFTERNOON HOURS TODAY. LINGERING MOISTURE NEAR THE SAN GABRIEL MOUNTAINS WILL LIKELY FORM INTO STRATOCUMULUS LATER THIS MORNING FOR PARTLY CLOUDY SKIES NEAR THE MOUNTAINS. GUSTY NORTHEAST WINDS 25-35 MPH ARE REPORTED THROUGH CANYONS OF THE SANTA YNEZ MOUNTAINS AND 30-40 MPH THROUGH THE SAN GABRIEL MOUNTAINS. WINDS WILL REMAIN BREEZY THROUGH THE I-5 CORRIDOR DOWN TO THE SANTA MONICAS BUT ARE EXPECTED TO DECREASE BY EARLY AFTERNOON. TEMPERATURES ARE MUCH COOLER IN THE MOUNTAINS TODAY BUT WARMER IN MOST COASTAL AREAS COMPARED TO YESTERDAY. THE NEXT STORM SYSTEM IS ENTERING THE PACNW THIS MORNING AND WILL BRING INCREASING HIGH CLOUDS ACROSS SOUTHWEST CA TONIGHT. STILL A POTENTIAL FOR LIGHT RAIN ACROSS THE NORTHERN COUNTIES LATE SATURDAY AND SATURDAY NIGHT. OTHER IMPACT LATE SATURDAY INTO SUNDAY MORNING WILL BE INCREASING NORTHWEST TO NORTH WINDS...TURNING NORTHEAST SUNDAY AFTERNOON AND MONDAY. MANY WIND ADVISORIES WILL LIKELY BE NEEDED AND WILL LOOK AT HIGH WIND POTENTIAL FOR THE MOUNTAINS. .LONG TERM (MONDAY-THURSDAY)... THE FLOW PATTERN TURNS TO THE NORTHEAST ON SUNDAY...AND SETS UP A SANTA ANA WEATHER PATTERN FOR EARLY NEXT WEEK. WIND ADVISORIES COULD BE NEEDED BETWEEN MONDAY AND TUESDAY...BUT THE MODEL SOLUTIONS ARE STRUGGLING WITH THE FINER DETAILS. A WARMING AND DRYING TREND WILL TAKE PLACE AS COMPRESSIONAL HEATING TAKES PLACE. TEMPERATURES WILL BE MUCH ABOVE NORMAL BETWEEN MONDAY AND WEDNESDAY. IN THE WIND SHELTERED LOCATIONS...COLD NIGHTS WILL OCCUR WITH THE POSSIBILITY OF FROST OR FREEZE WARNING BEING ISSUED. THE SANTA ANA PATTERN SHOULD BREAK DOWN ON THURSDAY AS A STORM SYSTEM APPROACHES THE WEST COAST. SKY COVER HAS BEEN INCREASED FOR LATE WEEK. && .AVIATION...21/1310Z. AT 12Z...THERE WAS NO INVERSION AROUND KLAX AT 13Z THIS MORNING. NORTH OF POINT CONCEPTION...LIFR CONDS WILL OCCUR AROUND KPRB THROUGH MID MORNING. THEN SCATTERED MVFR TO VFR CIGS LIKELY FOR MOST INTERIOR LOCATIONS N OF POINT CONCEPTION. MOST AREAS SHOULD BECOME VFR AFTER 16 TO 18Z TODAY. SOUTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD AS SHOWERS MOVE OUT OF THE AREA. THERE WILL BE LOCAL MVFR CIGS IN EASTERN LA COUNTY FOOTHILLS...AND EXPECT LOW CLOUDS BANKING UP AGAINST THE NORTHERN SLOPES THROUGH THIS AFTERNOON FOR LA/VTU COUNTIES. OCCASIONAL MVFR CONDITIONS IN HEAVIER SHOWERS ARE EXPECTED THROUGH 15Z. KLAX AND KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. && MARINE...21/900 AM PST... IT IS LIKELY SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST OVER THE OUTER WATERS FROM SAN CLEMENTE ISLAND TO SAN MIGUEL ISLAND THROUGH THIS EVENING. THE WINDS WILL LIKELY DIMINISH TONIGHT AND THEN STRENGTHEN TO SCA CONDITIONS SATURDAY AFTERNOON THROUGH LATE NIGHT. THERE IS A CHANCE SCA CONDITIONS WILL DEVELOP NEAR SHORE FROM VENTURA HARBOR TO SANTA MONICA AND EXTEND OUT TO SANTA CRUZ ISLAND SUNDAY MORNING. SEAS GENERATED OVER THE EASTERN PACIFIC WITHIN 290-300 DEGREES RELATIVE TO THE AREA WILL ARRIVE SUNDAY AND CREATE SCA CONDITIONS FOR HAZARDOUS SEAS ALONG THE CENTRAL COAST AND EXTENDING SOUTH TO SAN CLEMENTE ISLAND. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...BOLDT/HALL AVIATION...HALL MARINE...30 SYNOPSIS...SMITH WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 21, 11:10 AM PST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1110 AM PST FRI NOV 21 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-221400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1110 AM PST FRI NOV 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT LOCALLY GUSTY WINDS IN THE MOUNTAINS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. A HIGH RISK RIP CURRENTS CONTINUES AT AREA BEACHES. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY GUSTY NORTHWEST TO NORTH WINDS MAY DEVELOP THROUGH THE INTERSTATE 5 CORRIDOR AND ACROSS SOUTHERN SANTA BARBARA COUNTY LATE SATURDAY THROUGH SUNDAY BEFORE TURNING MORE OFFSHORE SUNDAY NIGHT. A POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO THE WINDS AND LOW HUMIDITY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOLDT/HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 2:12 AM PST | Areal Flood Advisory | LOX | Los Angeles | 2 hr |
| Nov 21, 2:22 AM PST | Flash Flood Warning | LOX | Los Angeles | 113 min |
| Nov 21, 3:14 AM PST | Wind Advisory | LOX | 8 hr | |
| Nov 21, 2:01 PM PST | Wind Advisory | LOX | Los Angeles | 49 hr |
| Nov 21, 3:03 PM PST | Fire Weather Watch | LOX | 22 hr |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.